MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC FUSION® PRE-LOADED WITH ACROBAT 2 WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

WILSON-COOK MEDICAL INC FUSION® PRE-LOADED WITH ACROBAT 2 WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G57302
Medical Device Problem Codes Peeled/Delaminated (1454); Sharp Edges (4013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k172288.Investigation evaluation: a product evaluation was performed only by the picture provided with this report because the product said to be involved was not provided to cook for evaluation.A picture of the lot number was not provided.The pictures provided show the shipping box and paperwork.The device is not visible.The device history record does contain a nonconformance that could potentially be related to the reported observation.The device goes through different inspections prior to leaving the facility.These inspections would have removed any nonconforming devices prior to distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all fusion® pre-loaded with acrobat 2 wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician used a cook fusion® pre-loaded with acrobat 2 wire guide.It was reported that on opening device, no abnormalities were evident.The forming wire was removed with no issues.The tome was flushed again with saline but the wire was completely stuck.The tome was removed and upon inspection it was noted that the tome tip [wire guide tip] was not intact [coating damage] and that the wire was getting stuck at the proximal part of the cutting wire portion of the tome - it appears the catheter is smaller in that section than the rest of the tome [manufactured to be tapered].The item was removed from the scope and discarded and the procedure was completed successfully with competitor product.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Pma/510(k) # k172288.Investigation evaluation: the product said to be involved was returned in a red bio bag.The lot number was not provided.Pictures were provided that show the shipping box and paperwork, the device is not visible.Our evaluation of the product said to be involved confirmed the report of damage to the distal tip.A visual inspection of the catheter was performed, and the distal tip of the device appears to be distorted/damaged.It is not known at what point the distal tip became distorted/damaged.No section of the sphincterotome device appeared to be missing.During the laboratory evaluation the handle and drive wire responded to manipulation and completely bowed the distal tip of the catheter.The cutting wire exhibits slight evidence of a cautery application (discoloration of the cutting wire was noted).Slight resistance was noted during manipulation of the wire guide within the sphincterotome.No other anomalies were detected.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the returned device confirmed the report of damage to the distal tip.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Prior to distribution, all fusion® pre-loaded with acrobat 2 wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician used a cook fusion® pre-loaded with acrobat 2 wire guide.It was reported that on opening device, no abnormalities were evident.The forming wire was removed with no issues.The tome was flushed again with saline but the wire was completely stuck.The tome was removed and upon inspection it was noted that the tome tip [wire guide tip] was not intact [coating damage] and that the wire was getting stuck at the proximal part of the cutting wire portion of the tome - it appears the catheter is smaller in that section than the rest of the tome [manufactured to be tapered].The item was removed from the scope and discarded and the procedure was completed successfully with competitor product.Per our evaluation of the returned device on 10/28/2022: there is no coating damage of the wire guide.Instead, there is damage at the distal tip of the sphincterotome catheter.[subject of report] a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
FUSION® PRE-LOADED WITH ACROBAT 2 WIRE GUIDE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key15572981
Report Number1037905-2022-00557
Device Sequence Number11458483
Product Code KNS
UDI-Device Identifier10827002573021
UDI-Public(01)10827002573021(17)250406(10)W4582823
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2025
Device Model NumberG57302
Device Catalogue NumberFS-OMNI-AWG2-35-260
Device Lot NumberW4582823
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/16/2022
Supplement Date Received by Manufacturer10/11/2022
Initial Report FDA Received Date10/10/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS TJF Q180 V2721789 ENDOSCOPE
Patient Age30 YR
Patient SexFemale
Patient Weight80 KG